MAUDE Adverse Event Report: AVANOS MEDICAL INC. COOLIEF* COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS

AVANOS MEDICAL INC. COOLIEF* COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS
Model Number CRK-17-150-4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 19-nov-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported the physician performed motor testing at the femoral and obturator targets and received a negative motor response prior to lesioning.The patient was complaining about loss of function after the procedure.Several months post procedure the "patient reported improved functionality.Additional information received 19-nov-2019 stated the patient underwent bilateral hip procedures.The patient had the left hip treated first with 100% pain relief (date unknown.) then the patient had the right hip done on (b)(6) 2019.Subsequent issues were with the right knee.Four weeks post-procedure, the patient was found to have "no extension or flexion" and complained of limited function of right knee.Two emg's were performed during follow-up assessments and the patient was given a knee brace.

Common Device Name
COOLED RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9357163
Report Number8030647-2019-00102
Device Sequence Number14130196
Product Code GXI
UDI-Device Identifier10680651442021
UDI-Public10680651442021
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K053082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCRK-17-150-4
Device Catalogue Number104420200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2019
Initial Report FDA Received Date11/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight66